Drought, Angelina
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Northeast Texas began the month of October with all counties being classified as D4 Exceptional Drought status. Conditions improved slightly north and west of the Interstate 30 corridor of Northeast Texas where the Drought Status became D3 Extreme Drought classification.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Northeast Texas began the month of October with all counties being classified as D4 Exceptional Drought status. Conditions improved slightly north and west of the Interstate 30 corridor of Northeast Texas where the Drought Status became D3 Extreme Drought classification. The remaining portions of the region remained in D4 Exceptional Drought status through the end of the month. The prolonged nature of the drought resulted in several lakes across Northeast Texas approaching or surpassing their all time record low lake levels. Martin Creek Lake in Rusk County, Texas reached a lake level of 294.95 on October 19th which is an all time record low lake level. The conservation pool stage of Martin Creek Lake is 306 feet.
The following are a few selected cities across Northeast Texas with their October rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.
Tyler October rainfall was 1.66. The departure from normal was -3.19.|Tyler yearly rainfall was 15.88. The departure from normal was -21.57.|Longview October rainfall was 1.76. The departure from normal was -2.82.|Longview yearly rainfall was 20.80. The departure from normal was -17.77.|Lufkin October rainfall was 1.49. The departure from normal was -3.34.|Lufkin yearly rainfall was 23.17. The departure from normal was -16.33.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 30, 8:33 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 933 PM CDT FRI SEP 30 2011 .DISCUSSION... SKIES CRYSTAL CLEAR TONIGHT AS SFC HIGH PRESSURE SETTLES INTO THE REGION. TEMPS ACROSS E TX HOLDING ON...BUT SHOULD PLUMMET IN THE EXTREMELY DRY AIR...AS WINDS DECOUPLE AND BECOME NEAR CALM AS THE OVERNIGHT HOURS APPROACH. FCST LOOKS TO BE ON TRACK...SO NO CHANGES WILL BE MADE TO THE GRIDS ATTM. /12/ && .AVIATION... WINDS DECOUPLING ACROSS THE REGION THIS EVENING WITH SURFACE HIGH PRESSURE SETTLING INTO THE SOUTHERN PLAINS. VFR CONDITIONS TO PREVAIL DURING THE NEXT 24 HOURS. WINDS 3-6KTS FROM THE NORTHEAST OVERNIGHT...A LITTLE MORE NORTHERLY AT THE MLU/ELD TERMINALS OVERNIGHT WILL INCREASE SLIGHTLY WITH DAYTIME HEATING ON SATURDAY. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 81 51 81 52 / 0 0 0 0 0 MLU 49 79 47 76 47 / 0 0 0 0 0 DEQ 46 80 46 79 47 / 0 0 0 0 0 TXK 50 81 49 78 51 / 0 0 0 0 0 ELD 47 79 45 75 45 / 0 0 0 0 0 TYR 51 83 53 82 53 / 0 0 0 0 0 GGG 50 82 50 82 51 / 0 0 0 0 0 LFK 51 83 51 83 50 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 546 AM CDT FRI SEP 30 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 546 AM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PRODUCE ENHANCED FIRE DANGER CONDIONS ACROSS THE REGION TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348602, 348603, 348604, 348605, 348606, 348607, 348608, 348609, 348610, 348611, 348612, 348613, 348614, 348615, 348616, 348617, 348618, 348619, 348620, 348621, 348622.